Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 22, 2007, 10:59 PM CDT for Pennington County, Polk County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 22, 2007, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Pennington County, MN, Polk County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 230359 SVRFGF MNC113-119-230445- /O.NEW.KFGF.SV.W.0070.070623T0359Z-070623T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1059 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA... THIS INCLUDES THE CITY OF THIEF RIVER FALLS... NORTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... * UNTIL 1145 PM CDT * AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR ANGUS...OR 22 MILES NORTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 8 MILES SOUTH OF CARPENTERS CORNER AT 1110 PM CDT... ST. HILAIRE AT 1130 PM CDT... HAZEL AT 1140 PM CDT... DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4816 9680 4798 9682 4797 9600 4814 9595 $$ SPEICHER
1 follow-up statement
000 WWUS53 KFGF 230437 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1137 PM CDT FRI JUN 22 2007 MNC113-119-230447- /O.EXP.KFGF.SV.W.0070.000000T0000Z-070623T0445Z/ PENNINGTON MN-POLK MN- 1137 PM CDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PENNINGTON AND NORTH CENTRAL POLK COUNTIES WILL EXPIRE AT 1145 PM CDT... AT 1137 PM CDT...THE SEVERE THUNDERSTORM HAS DISSIPATED IN WESTERN PENNINGTON AND NORTH CENTRAL POLK COUNTIES. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM CDT. LAT...LON 4816 9680 4798 9682 4797 9600 4814 9595 $$ SPEICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:00 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 8:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 800 PM CDT FRI JUN 22 2007 .UPDATE... STORMS THAT FORMED IN THE BOTTINEAU AREA OF ND GENERALLY WEAKENING WITH THE LONGEST LIVED SUPERCELL DROPPINGS MORE SOUTH-SOUTHEAST AND VERY SLOWLY IN SPEED THRU MCHENRY COUNTY. OF MORE CONCERN IS CONVECTION FIRING ALONG COLD FRONT IN SOUTHERN MANITOBA. STORMS NORTH OF THE BORDER HAVE INTENSIFIED IN PAST HOUR WITH SOME OUTFLOW SOUTHEASTWARD HELPING TO FORM NEW STORMS CLOSE TO THE INTERNATIONAL BORDER. HIGHEST CAPES AND INSTABILITIES REMAIN IN MANITOBA WITH TIGHT GRADIENT TO MUCH MORE STABLE CONDITIONS AS YOU GET TO GFK-TVF. BECAUSE OF PSBL SVR CONVECTION NORTH OF THE BORDER DROPPING SOUTHWARD IN THE NEXT FEW HOURS DID COORD WITH SPC AND ADDED A FEW COUNTIES TO SVR TSTM WATCH 445 VALID UNTIL 11 PM INCLUDING RAMSEY...CAVALIER...PEMBINA...WALSH IN ND AND KITTSON AND ROSEAU IN ND. && .PREV DISCUSSION... /ISSUED 313 PM CDT FRI JUN 22 2007/ SHORT TERM...CHALLENGE WILL BE THUNDER POTENTIAL ACROSS THE N FA THIS EVENING...TEMPERATURES...AND THUNDER CHANCES LATE SUNDAY INTO MONDAY. 12Z MODELS IN RATHER GOOD AGREEMENT. HOWEVER...NAM BECOMES SLOWER THAN MODEL CONSENSUS WITH 500MB PATTERN BY MON...THUS WILL UTILIZE GFS FOR DETAILS. TONIGHT...WATER VAPOR IMAGERY SHOWS WEAK DISTURBANCE MOVING ACROSS S CANADA LOCATED JUST N OF THE FA. THIS SHOULD ALLOW WEAK SFC LOW ACROSS LAKE WINNIPEG TO CONTINUE EASTWARD PROPAGATION AND TRAILING COLD FRONT TO SLOWLY SAG SOUTH. AHEAD OF THIS BOUNDARY DEWPOINTS ARE 65F-70F WITH MLCAPES 2000-3500 J/KG. EXPECT STORMS TO INITIATE ALONG THIS BOUNDARY ACROSS S CANADA AND MOVE INTO THE N FA THIS EVENING. SPC DOES SHOW A SLIGHT RISK FOR SEVERE NEAR THE INTERNATIONAL BORDER WITH DEEP LAYER SHEAR NEAR 30KTS AND MODERATE INSTABILITY. WOULD IMAGINE A FEW SEVERE STORMS INITIALLY THIS EVENING...BUT A WEAKENING TREND WITH LOSS OF SOLAR SINCE LOW LEVEL JET IS NIL. THUNDER CHANCES MAY CONTINUE INTO NW MN PAST MIDNIGHT BUT END BY MORNING. UPPER RIDGE STRENGTHENS ON SATURDAY AS DEEP TROUGH CRASHES PAC NW. THIS BUILDS WARM MID-LEVEL TEMPS WITH ATMOSPHERE BECOMING CAPPED. TEMPERATURES SHOULD BE ABLE TO REACH NEAR 90F. WARM MID-LEVEL TEMPS CONTINUE INTO SUNDAY WITH SFC TEMPS SIMILAR. ALL PRECIP EXPECTED TO REMAIN N OF THE FA DURING THIS TIME. MODELS ARE HINTING AT AN INITIAL SHORTWAVE EJECTING FROM MEAN TROUGH TO AFFECT NW/N FA SUNDAY EVENING/NIGHT. THIS HANDLED WELL IN CURRENT FORECAST. SFC TROUGH/COLD FRONT SHOULD BE LOCATED ACROSS W FA BY LATE MONDAY AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS GIVEN EXPECTED MODERATE INSTABILITY...HOWEVER DETAILS REMAIN UNCERTAIN AT THIS TIME. LONG TERM (TUE THROUGH FRI)...LONG RANGE MODELS REMAIN IN FAIR AGREEMENT ON THE 500MB PATTERN FOR MUCH OF THE EXTENDED FORECAST. A 500MB LOW MOVES THROUGH THE RIDGE AND BRINGS THE POTENTIAL FOR THUNDERSTORM ACTIVITY ON TUE...UNTIL 500MB RIDGE REBUILDS FOR THE REMAINDER OF THE WORK WEEK. AS FAR AS TEMPS...SHOULD REMAIN NEAR NORMAL THROUGH EXTENDED FORECAST. AVIATION...VFR SKY WITH LIGHT WINDS EXPECTED TO CONTINUE THROUGH THE NIGHT AT ALL THREE TAF SITES. BEST POTENTIAL FOR ANY THUNDERSTORM ACTIVITY REMAINS ALONG THE CANADIAN BORDER. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jun 22, 10:45 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1045 AM CDT FRI JUN 22 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1045 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. ISOLATED REPORTS OF LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE NEAR THE INTERNATIONAL BORDER. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON OVER THE NORTHERN RED RIVER VALLEY OR ROUGHLY NORTH OF A LINE FROM BEMIDJI MINNESOTA TO COOPERSTOWN NORTH DAKOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS AND LOCALLY HEAVY RAIN. A COLD FRONT WILL MOVE SOUTH OUT OF CANADA AND INTO THE NORTHERN RED RIVER VALLEY ON SUNDAY AFTERNOON. MOIST UNSTABLE WILL BE IN PLACE ON SUNDAY. SEVERE WEATHER WILL BE POSSIBLE MONDAY AND TUESDAY ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG/HOPPES
In the hours before
Local storm report, Jun 22, 10:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1040 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 4 W LAKE BRONSON 48.73N 96.75W
06/22/2007 KITTSON MN AMATEUR RADIO
LARGE TREE MEASURING 8 TO 10 INCHES IN DIAMETER UNEARTHED
4 MILES WEST OF LAKE BRONSON NEAR COUNTY ROAD 22.
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:23 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 67 min |
| Jun 22, 10:34 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
| Jun 23, 6:40 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Roseau | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.